Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 8, 2012, 10:30 PM EDT. It took effect at Sep 9, 2012, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 10:30 PM EDT (02:30 UTC)
- In effect from
- Sep 9, 2012, 2:00 AM EDT
- Expired
- Sep 9, 2012, 10:51 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
758 WHUS73 KAPX 090230 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EDT SAT SEP 8 2012 LHZ346-349-LSZ322-090330- /O.CAN.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1030 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ346-091030- /O.NEW.KAPX.SC.Y.0088.120909T0600Z-120910T0300Z/ MANISTEE TO POINT BETSIE MI- 1030 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-091030- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-120909T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1030 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
512 WHUS73 KAPX 090648 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 248 AM EDT SUN SEP 9 2012 LMZ323-342-344-345-091500- /O.EXA.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 248 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-091500- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 248 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-091500- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 248 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ346-091500- /O.CON.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/ MANISTEE TO POINT BETSIE MI- 248 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
894 WHUS73 KAPX 091451 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 AM EDT SUN SEP 9 2012 LHZ347-348-LSZ321-091600- /O.CAN.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1051 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-342-344>346-091600- /O.CAN.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1051 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 10:22 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 8, 10:22 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EDT SAT SEP 8 2012 .SYNOPSIS... ISSUED AT 307 PM EDT SAT SEP 8 2012 YESTERDAY'S STRONG COLD FRONT...HAS PLUNGED TEMPERATURES MUCH BELOW NORMAL. FALL-LIKE WEATHER WILL PREVAIL THROUGH SUNDAY...WITH PARTLY TO MOSTLY CLOUDY SKIES...AND SCATTERED LAKE EFFECT RAIN SHOWERS. THESE SHOWERS WILL BE MOST NUMEROUS OVER NORTHWEST LOWER MICHIGAN TONIGHT INTO EARLY SUNDAY. THE WEATHER WILL IMPROVE SUBSTANTIALLY MONDAY...AS HIGH PRESSURE SLIDES ACROSS THE REGION. TEMPERATURES WILL MODERATE...AND WITH HIGH TEMPERATURES CLIMBING ABOVE NORMAL TUESDAY...AS THE HIGH HEADS EAST...AND WINDS SHIFT TO THE SOUTHWEST. && .UPDATE... ISSUED AT 1021 PM EDT SAT SEP 8 2012 ISOLATED SHRA HANGING ON DOWN BY TAWAS...AND A COUPLE OF SPRINKLES SCATTERED AROUND GRAYLING. THESE (ESPECIALLY THE GRAYLING ACTIVITY) MAY PERCOLATE FOR A BIT LONGER AS COOLER TEMPS ALOFT MOVE IN ABOVE. MAIN ACTION CONTINUES TO BE THE INITIAL BAND OF SHRA/ISOLATED TSRA MOVING ONSHORE INTO NW LOWER. ONE CELL JUST NORTH OF MBL SPIKED NICELY IN THE LAST 10-15MIN...TO THE POINT WHERE SOME SMALL HAIL WAS/IS LIKELY. THAT WILL BE THE EXCEPTION RATHER THAN THE NORM...BUT AT A MINIMUM AM MONITORING OVERLAKE ACTIVITY FOR WATERSPOUT POTENTIAL (THOUGH WE/LL NEVER GET ANY ACTUAL REPORTS OF SUCH IN THE MIDDLE OF THE NIGHT). SHRA/TSRA WILL CONTINUE TO BE AN ISSUE IN SW SECTIONS THRU 2/3AM...PER EARLIER DISCUSSIONS. 1000-500MB WINDS WILL BE WEAK AS THE 500MB CIRCULATION PASSES CLOSE BY...SO LAKE ENHANCEMENT WILL BE CONFINED TO RATHER CLOSE TO THE COAST. PRECIP WILL DEPART TO THE SOUTH AFTER 06Z. ALREADY QUITE A FEW BREAKS IN THE CLOUDS IN INTERIOR SECTIONS...AND ARE IN THE 50S IN MOST PLACES...AND EVEN 49F ALREADY AT CAD (THOUGH THEY SHOULD RISE WITH INCREASING CLOUD COVER SOON). RELATIVELY COOL MIN TEMPS STILL LOOK LIKE THE WAY TO GO IN THE INTERIOR. UPDATE ISSUED AT 736 PM EDT SAT SEP 8 2012 ONLY A FEW SPRINKLES/-SHRA OVER NORTHERN LOWER MI AT THE MOMENT...AND NOTHING IN EASTERN UPPER. CORE OF FORCING AND ASSOCIATED PRECIP WITH THE WELL-DEFINED UPPER LEVEL DISTURBANCE WILL CLEARLY PASS TO OUR SW TONIGHT. BUT...COLD AIR ALOFT AND STEEP MID-LEVEL LAPSE RATES (AROUND 6.5C/KM IN THE 700-500MB LAYER) WILL ALLOW SHRA/PERHAPS TSRA TO FIRE OVER CENTRAL/NORTHERN LAKE MI. THESE WILL IMPACT AT LEAST SOME COASTAL AREAS OF NW LOWER BETWEEN 9 PM AND 3 AM. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 307 PM EDT SAT SEP 8 2012 EARLY AFTERNOON SURFACE ANALYSIS REVEALS STRENGTHENING LOW PRESSURE OVER FAR SOUTHEASTERN ONTARIO RESPONSIBLE FOR NUMEROUS SEVERE WEATHER WATCHES/WARNINGS OVER THE NORTHEASTERN STATES. WEST OF THIS FEATURE IS A SECONDARY SURFACE TROUGH THAT EXTENDS ACROSS LAKE SUPERIOR AS OF 18Z BENEATH A POTENT PV ANOMALY SEEN ON WATER VAPOR NOW DROPPING INTO NORTHEASTERN MINNESOTA. THE TROP DROPS TO NEAR H5 WITHIN THIS FEATURE WITH T5 SOMEWHERE AROUND -22C AT IT/S CORE. OVERHEAD...WE HAVE SEEN CONTINUED COOL NORTHWEST FLOW BRING LAKE EFFECT RAIN SHOWERS /AND A FEW THUNDERSTORMS/ TO THE REGION TODAY...WITH THESE WANING AS OF THIS WRITING GIVEN SOME DRYING AT H85 IN THE PRESENCE OF WARMING TEMPERATURES ABOVE THIS LEVEL AS EASTERN CONUS TROUGH PULLS EAST. THROUGH EARLY EVENING...EXPECT MOSTLY CLOUDY SKIES WITH JUST A FEW REMAINING RAIN SHOWERS/SPRINKLES CONTINUING OVER THE LELAND...TRAVERSE CITY...CADILLAC CORRIDOR WITH DRY CONDITIONS UNDER PARTLY CLOUDY SKIES ELSEWHERE WITH BRISK NORTHWEST WINDS. OF NOTE...AND WILL LIKELY BE IMPORTANT LATER TONIGHT ARE SOME OF THE AFTERNOON DEWPOINTS WHICH HAVE DROPPED AS LOWS AS 39 AT GLR WITH A WIDE RANGE FROM LOW 40S TO LOW 50S ELSEWHERE. FOR TONIGHT...ALL EYES TURN TOWARDS THE UPSTREAM BOWLING BALL WHICH WILL CONTINUE TO MOVE SOUTH SOUTHEAST WITH AN IMPRESSIVE POCKET OF MID LEVEL HEIGHT FALLS/QG FORCING FOR ASCENT GRAZING MY SOUTHWEST ZONES THIS EVENING BEFORE SINKING SOUTH OF THE AREA OVERNIGHT. WHILE THIS FORCING WILL MISS MOST OF THE AREA...THE COOLING ALOFT ASSOCIATED WITH THE SHORTWAVE WILL NOT...AND GIVEN CONTINUED GOOD DELTA T/S AND INCREASINGLY CYCLONIC LLEVEL FLOW...EXPECT SHRAS TO BLOSSOM NEAR THE LAKESHORE WITH AN INTERESTING EVOLUTION LIKELY TO UNFOLD AS LLEVEL FLOW FALLS APART AS THE SURFACE TROUGH MOVES OVERHEAD...BEFORE BECOMING NORTH-NORTHEASTERLY AFTER MIDNIGHT AS THE TROUGH SINKS TO OUR SOUTH. GIVEN SUCH LIGHT FLOW...EXPECT ANY ACTIVITY TO REMAIN PRETTY CLOSE TO THE LAKESHORE...AND THEN BEGIN TO PULL SOUTH AND WEST BACK OVER LAKE MICHIGAN AS THE FLOW BECOMES NORTH NORTHEASTERLY AFTER MIDNIGHT. FOR A TIME THIS EVENING... THERE/S ENOUGH INSTABILITY TO WARRANT AN ISOLATED THUNDER MENTION ALTHOUGH NO SEVERE WEATHER IS EXPECTED OUTSIDE OF A CONTINUED GOOD CHANCE FOR WATERSPOUTS OVER CENTRAL/NORTHERN LAKE MICHIGAN AS PRESSURE TROUGH MAY HELP FOCUS CONVERGENCE OVER THE LAKE FOR A TIME THIS EVENING. WILL CONFINE LIKELY POPS TO MANISTEE/BENZIE COUNTIES WITH SCT SHRAS FROM LELAND TO TRAVERSE CITY TO CADILLAC AND LIKELY NOTHING NORTH AND EAST OF BELLAIRE TO HOUGHTON LAKE. FURTHER NORTH AND EAST...THE STRENGTHENING NORTHERLY FLOW AFTER MIDNIGHT WILL LIKELY ALLOW SUBSTANTIALLY DRIER AIR TO ADVECT IN FROM THE NORTH...AND LOOKING AT AFTERNOON VIS IMAGERY...IT APPEARS THAT THIS MAY VERY WELL PRODUCE SOME CLEARING...AT LEAST ALONG/EAST OF INTERSTATE 75. GIVEN THE DRYNESS OF THE UPSTREAM AIRMASS /SEE MID 30 DEWPOINTS OVER CENTRAL ONTARIO/...AND EVEN SOME UPPER 30/LOWER 40 DEWPOINTS OVERHEAD...EXPECT A SNEAKY CHILLY NIGHT FOR SOME...WITH ECMWF MOS AND THE MET GUIDANCE FULLY ON BOARD...BRINGING LOCATIONS LIKE GRAYLING INTO THE UPPER 30S. HAVE TRENDED LOWS MUCH COOLER IN THE AFOREMENTIONED AREAS ALONG-EAST OF INTERSTATE 75...WITH SIGNIFICANTLY WARMER TEMPS OVER EXTREME NORTHWEST LOWER. NICER DAY IN STORE ON SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH AND WEST...AND WITH NORTHERLY FLOW AND A DRYING AIRMASS IN PLACE...SHOULD AT LEAST SOME MORE SUN THAN WE DID TODAY. DAYTIME HEATING WILL COMBINE WITH A CONTINUED LAKE RESPONSE /DELTA TS STILL NEAR 15C/ TO DEVELOP A DECENT BIT OF CU BY MID MORNING... WITH PARTLY CLOUDY SKIES LIKELY FOR THE BALANCE OF THE DAY IN MOST SPOTS...PERHAPS A BIT MORE CLOUDINESS IN NORTHERLY FLOW LAKE EFFECT AREAS...INCLUDING AREAS WEST OF CADILLAC/TRAVERSE CITY...AND ALONG THE COAST OF NORTHEAST LOWER. DECENT MIXING SHOULD ENSURE WE TAKE FULL ADVANTAGE OF T8S NEAR 5C...WHICH SHOULD ALLOW HIGHS INTO THE MID AND UPPER 60S...IN LINE WITH A GUIDANCE CONSENSUS. NORTHWEST WINDS AROUND 10 MPH WILL STILL FEEL A BIT BRISK...HOWEVER. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 307 PM EDT SAT SEP 8 2012 QUITE TYPICAL LATE SUMMER/EARLY FALL TYPE OF PATTERN IS EXPECTED AS WE HEAD THROUGH THE WORK WEEK...FEATURING A BRIEF WARMUP INTO MIDWEEK BEFORE THINGS TURN MORE SEASONABLE BY NEXT FRIDAY/SATURDAY. OVERALL PATTERN THROUGH THE EXTENDED IS FORECAST BY THE MAJORITY OF 00Z GUIDANCE TO FEATURE A FAIRLY DE-AMPLIFIED 4-WAVE HEMISPHERIC LOOK...WITH ANCHOR TROUGHS NEAR THE ALEUTIANS AND ACROSS FAR EASTERN CANADA...AND A SERIES OF RIDGE/TROUGH COUPLETS EMBEDDED IN A MEAN FLAT FLOW REGIME IN BETWEEN. OUR MAIN FORECAST ISSUE THROUGHOUT THE PERIOD WILL INITIALLY BE TEMPS/FIRE WX CONCERNS INTO MIDWEEK... FOLLOWED BY SMALLISH PRECIP CHANCES INTO WEDNESDAY NIGHT/THURSDAY. AS ALLUDED TO ABOVE...THE FIRST HALF OF THE WORK WEEK LOOKS GREAT... AS UPPER HEIGHTS REBOUND NICELY ACROSS THE GREAT LAKES...ALL IN ADVANCE OF AN AMPLIFYING SHORTWAVE THROUGH NORTHERN SASKATCHEWAN/ MANITOBA. ALL THE WHILE...EXPANSIVE LOW LEVEL RIDGING IS FORECAST TO DRIFT FROM BASICALLY OVERHEAD ACROSS NORTHERN MICHIGAN MONDAY MORNING TO THE MID ATLANTIC STATES ON WEDNESDAY...BRINGING INCREASINGLY SOUTHERLY FLOW TO OUR NECK OF THE WOODS AS IT DOES SO. SHOULD BE A QUITE COOL START TO THE DAY ON MONDAY WITH CLEAR SKIES/DRY AIR PROMOTING TEMPS WELL INTO THE 40S...WITH PROBABLY SOME UPPER (MID?) 30S FOR THE USUAL COLD SPOTS. AFTER THAT...TUESDAY/ WEDNESDAY STILL LOOKING LIKE THE WARMEST DAYS BY FAR AS PRONOUNCED THERMAL RIDGING FOLDS INTO THE AREA...WITH A TIGHTENING GRADIENT PROMOTING DEEPER MIXING WITH TIME. STILL LOOKING LIKE TUESDAY MAY END UP QUITE DRY GIVEN LACK OF MOISTURE RETURN INTO OUR AREA...AS SOUTHWESTERLY TRAJECTORIES TAP SOME VERY DRY AIR RESIDING OVER THE CENTRAL PLAINS. GIVEN PROGGED DEEPER MIXING INTO THIS ENVIRONMENT (PWATS A MEASLY 0.5 INCHES OR LESS)...SHOULD HAVE LITTLE TROUBLE GETTING DEW POINTS DOWN INTO THE 40S WHILE WINDS BECOME RATHER GUSTY UP TOWARD 20 KNOTS. CERTAINLY WORTH A CONTINUED MENTION IN THE HWO...AS IS THE POTENTIAL FOR RIP CURRENTS ON LAKE MICHIGAN. HIGHS SHOULD PUSH 80 IN MANY SPOTS ON TUESDAY...AND PROBABLY ECLIPSE THAT VALUE IN MANY AREAS BY WEDNESDAY JUST IN ADVANCE OF A COLD FRONT CROSSING THE UPPER MIDWEST. THAT FRONT IS STILL PROGGED TO GET SHOVED OUR WAY LATER WEDNESDAY NIGHT INTO THURSDAY...AS THE TAIL OF THE STRONGER UPPER WAVE ACROSS HUDSON BAY DROPS INTO THE WESTERN LAKES. NOT TERRIBLY IMPRESSED WITH OUR OVERALL PRECIP CHANCES ALONG THIS BOUNDARY GIVEN SIGNIFICANT LACK OF MOISTURE RETURN OUT AHEAD OF THE FRONT...COURTESY OF DEEP OFFSHORE FLOW THROUGH THE GULF OF MEXICO. HOWEVER...THE CHANCES ARE CERTAINLY NOT ZERO EITHER...GIVEN PROGGED DECENT LOW LEVEL CONVERGENCE ALONG THE FRONT AND A PUSH OF MODEST SUPPORT ALOFT. PROBABLY WORTH A CONTINUED LOW CHANCE MENTION...WHICH LINES UP WELL WITH GFS ENSEMBLE GRAPHICS PAINTING ROUGHLY 30% PROBABILITIES FOR GREATER THAN A TENTH OF AN INCH ACROSS PARTS OF THE AREA. IN THE WAKE OF THAT FRONT...LOOKING LIKE ANOTHER QUICK SHOT OF COOLER AIR WILL ARRIVE FOR FRIDAY AND SATURDAY...WITH PERHAPS A SMALL CHANCE FOR LAKE EFFECT SHOWERS...BUT PROBABLY NOTHING AS ROBUST AS WE HAVE SEEN TODAY GIVEN INCREASINGLY ANTICYCLONIC FLOW AS HIGH PRESSURE SLIDES OUR WAY. TEMPS THURSDAY WILL DEPEND ON THE SPEED OF THE FRONT...BUT CAN FORESEE ANOTHER WARM DAY ACROSS THE SOUTHEAST HALF OF THE CWA...WITH TEMPS TAKING A QUICK DIP BACK TO NORMAL OR EVEN BELOW NORMAL BY FRIDAY/SATURDAY. JUST HOW CHILLY WILL DEPEND ON THE DEPTH OF THE UPPER TROUGH...BUT PER THE MAJORITY OF GFS AND ECMWF ENSEMBLES...A DEEPER/COLDER SOLUTION CERTAINLY SEEMS QUITE PLAUSIBLE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 736 PM EDT SAT SEP 8 2012 PERIODS OF MVFR LATE EVENING/EARLY OVERNIGHT AT MBL/TVC IN SRHA. OTHERWISE VFR. POTENT UPPER LEVEL DISTURBANCE IS DIVING SE-WARD ACROSS WI...AND WILL GIVE NW LOWER MI A GLANCING BLOW. SHRA (PERHAPS EVEN A TSRA) WILL DEVELOP OVER CENTRAL/NORTHERN LAKE MI...AND WILL IMPACT TVC AND ESPECIALLY MBL BETWEEN 01Z AND 07Z. MVFR CONDITIONS WILL OCCUR AT TIMES. COOLER/DRIER AIR WILL ENTER THE REGION FROM THE NORTH AS THE UPPER LEVEL DISTURBANCE DEPARTS...WITH VFR CONDITIONS ON SUNDAY. LIGHT WINDS TONIGHT...SOMEWHAT GUSTY NW TO N WINDS SUNDAY. && .MARINE... ISSUED AT 307 PM EDT SAT SEP 8 2012 WATERSPOUT POTENTIAL CONTINUES INTO THIS EVENING WITH ANY FURTHER ACTIVITY LIKELY BEING CONFINED TO CENTRAL AND NORTHERN LAKE MICHIGAN AS A TROUGH OF LOW PRESSURE SETTLES INTO THE REGION TONIGHT. ANY POTENTIAL ACTIVITY WILL DIMINISH AFTER MIDNIGHT...AND BE COMPLETELY OVER BY ABOUT DAYBREAK ON SUNDAY. SMALL CRAFTS ONGOING OVER ALL MARINE AREAS THIS AFTERNOON AS LOW PRESSURE OVER EASTERN ONTARIO DEEPENS AND PULLS NORTHEAST. ANOTHER WAVE OF LOW PRESSURE WILL MOVE SOUTH AND EAST JUST WEST OF THE REGION TONIGHT BEFORE HIGH PRESSURE BUILDS IN FOR THE DAY ON SUNDAY. AS PRESSURE GRADIENT OVER LAKE MICHIGAN WEAKENS...EXPECT A LULL IN THE SMALL CRAFT ACTIVITY FOR A TIME THIS EVENING WITH THIS LULL REACHING THE REMAINDER OF THE MARINE FORECAST AREA BY MIDNIGHT. STRENGTHENING NORTHERLY FLOW ON SUNDAY WILL BRING MARGINAL SMALL CRAFT CONDITIONS FROM MANISTEE TO GTLM4 AND PRESQUE ISLE LIGHT TO ALABASTER. ARRIVING HIGH PRESSURE SHOULD BRING QUIET CONDITIONS BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST THE FIRST HALF OF MONDAY BEFORE SOUTHWESTERLY WINDS STRENGTHEN AHEAD OF THE NEXT NEARING COLD FRONT. SMALL CRAFTS WILL BE NEEDED BY LATE MONDAY THROUGH MIDWEEK UNDER THESE STRONG SOUTHWESTERLY WINDS. THERE IS AN OUTSIDE CHANCE THAT WIND GUSTS DURING THIS PERIOD MAY APPROACH GALE FORCE...PARTICULARLY OVER NORTHERN LAKE MICHIGAN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346>349. LM...NONE. LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322. && UPDATE...JZ SYNOPSIS...HALBLAUB/SCHWARTZ SHORT TERM...ARNOTT LONG TERM...LAWRENCE AVIATION...JZ MARINE...ARNOTT
Hazardous weather outlook, Sep 8, 3:15 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 315 PM EDT SAT SEP 8 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 092215- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 315 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE ON LAKE MICHIGAN THROUGH THIS EVENING. WATERSPOUTS ARE POSSIBLE TONIGHT OVER CENTRAL AND NORTHERN LAKE MICHIGAN. AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG AND WEST OF A TRAVERSE CITY TO CADILLAC LINE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MUCH WARMER WEATHER WILL RETURN TO THE REGION ON TUESDAY. HOWEVER... WINDS WILL BECOME QUITE GUSTY...LEADING TO BOTH ELEVATED FIRE DANGER FOR ALL OF NORTHERN MICHIGAN...AND AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) ARNOTT
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:02 PM EDT | Gale Watch | APX | 24 hr | |
| Sep 9, 7:27 PM EDT | Frost Advisory | APX | Crawford, Montmorency, Oscoda | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.